MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS RADIOLUCENT INSERTION HANDLE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS RADIOLUCENT INSERTION HANDLE; ROD,FIXATION,INTRAMEDULLARY
Model Number 03.037.112
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 05/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon inserted a proximal femoral nailing system (tfna) nail using the percutaneous radiolucent handle.After the nail was inserted, lag screw inserted, and distal locking screw inserted, the surgeon attempted to remove the handle using the t-handle ball hex 8 mm screwdriver.The end of the screwdriver broke off at the top of the connecting screw.After attempting to remove the broken end of the screwdriver, it was determined that it could not be removed which prohibited the handle from being removed from the nail.The surgeon determined that the best course of action would be to cut the percutaneous radiolucent handle close to the connection to the nail to gain better access and potentially be able to remove the screwdriver tip that broke off in the connecting screw.The hope was that if the broken piece could be removed then the handle could be removed.After cutting the handle it was determined that the piece could still not be removed and that the end of the handle, broken screwdriver piece and connecting screw would have to be left in the patient.Action taken when the event occurred multiple options were explored and considered.Three (3) pieces of different instruments had to be left.Tip of t-handle ball hex 8 mm screwdriver, the metal part of percutaneous radiolucent insertion handle that connects to the nail, and the connecting screw.Another medical intervention was required there are many additional intra-operative xrays needed to attempt to remove the instruments from the implant.There was a surgical delay of one hundred twenty (120) minutes.The procedure was not successfully completed.There was a patient consequence the surgery occurred today, so it is too early to determine inflammation or infection.However, three instrument pieces not intended to be implanted had to be left because the screwdriver broke off.Concomitant devices reported: unknown nails: tfna (part# unknown, lot# unknown, quantity# 1).Unknown nail head elem: tfna lag screw (part# unknown, lot# unknown, quantity# unknown).Unknown screws: locking (part# unknown, lot# unknown, quantity# unknown).This complaint involves three (3) devices.This is report 2 of 3 for (b)(4).

Brand Name
PERCUTANEOUS RADIOLUCENT INSERTION HANDLE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10120280
Report Number2939274-2020-02664
Device Sequence Number19371483
Product Code HSB
UDI-Device Identifier10886982070562
UDI-Public(01)10886982070562
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.112
Device Catalogue Number03.037.112
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2020
Initial Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNULATED CONNECTING SCREW; T-HANDLE BALL HEX SCREWDRIVER 8 MM; UNK - NAIL HEAD ELEM: TFNA LAG SCREW; UNK - NAILS: TFNA; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight181